Alert archive / Florida / Special Weather Statements in 2013
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at May 19, 2013, 3:21 PM EDT for Volusia County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2013, 3:21 PM EDT (19:21 UTC)
- Expired
- May 19, 2013, 4:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 138 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
846
WWUS82 KMLB 191921
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
321 PM EDT SUN MAY 19 2013
FLZ041-141-192000-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-
321 PM EDT SUN MAY 19 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AND SMALL HAIL OVER NORTHERN AND WESTERN VOLUSIA COUNTY...
* UNTIL 400 PM EDT.
AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORMS DEVELOPING ALONG THE EAST COAST SEA BREEZE CAPABLE OF
PRODUCING STRONG WINDS AND SMALL HAIL OVER DELEON SPRINGS...MOVING
SOUTH SOUTHEAST AT 10 MPH.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS...CAPSIZE SMALL BOATS OR CAUSE POWER
OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS ON INLAND LAKES SHOULD BE AWARE THAT STRONG WIND GUSTS
SOMETIMES OCCUR WELL AWAY FROM THE HEAVY RAIN AND LIGHTNING
ASSOCIATED WITH STORMS.
LAT...LON 2940 8142 2927 8141 2927 8123 2898 8114
2892 8135 2895 8135 2896 8137 2898 8135
2906 8145 2916 8148 2938 8147 2938 8145
2940 8143
TIME...MOT...LOC 1919Z 346DEG 8KT 2916 8134
$$
KELLYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at May 19, 10:00 AM EDT, 5 hours 21 minutes earlier.
Area forecast discussion, May 19, 10:00 AM EDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 1000 AM EDT SUN MAY 19 2013 .DISCUSSION... SHORTWAVE THAT STIRRED UP STORMS ALONG THE VOLUSIA/NRN BREVARD COAST EARLY THIS MORNING IS SHIFTING OFFSHORE WITH CONVECTIVE ACTIVITY REMAINING OVER THE COASTAL WATERS. MAIN INITIATOR FOR ADDITIONAL SHOWERS AND STORMS WILL BE ALONG THE SEA BREEZE BOUNDARIES AS THEY MOVE INLAND THIS AFTERNOON. SUPPRESSION BEHIND THE EXITING SHORTWAVE MAY INITIALLY INHIBIT CONVECTIVE DEVELOPMENT SOMEWHAT NORTH OF ORLANDO TODAY. GREATER COVERAGE OF STORMS EXPECTED ACROSS THE INTERIOR LATER IN THE DAY...ESPECIALLY WITH THE SEA BREEZE COLLISION. 12Z MODEL SOUNDINGS SHOW A LITTLE HIGHER PW VALUES THAN YESTERDAY AROUND 1.4-1.5 INCHES AND SOUTHEAST FLOW WILL CONTINUE TO INCREASE MOISTURE THROUGH THE DAY. WILL KEEP RAIN CHANCES AROUND 30/40 PERCENT OVER THE INTERIOR WITH 20 PERCENT ALONG THE COAST. HIGHS NEAR TO SLIGHTLY ABOVE NORMAL IN THE MID 80S ALONG THE COAST TO UPPER 80S/AROUND 90 DEGREES INLAND. && .AVIATION...GENERALLY VFR WITH TEMPO IFR/MVFR CONDS IN ANY ISO/SCT SHRA/TSRA INTO THE AFTERNOON. GREATEST RAIN CHANCES WILL REMAIN OVER THE INTERIOR WITH ANY SEA BREEZE BOUNDARY INTERACTIONS LATER IN THE DAY. && .MARINE...SOUTHEAST WINDS TO PERSIST OVER THE WATERS BETWEEN 10 TO 15 KNOTS TODAY WITH SEAS 2-4 FEET. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && WEITLICH/KELLY
Hazardous weather outlook, May 19, 11:40 AM EDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1140 AM EDT SUN MAY 19 2013 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-192300- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1140 AM EDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... COPIOUS MOISTURE COMBINED WITH SURFACE HEATING AND THE EAST COAST SEA BREEZE BOUNDARY WILL LEAD TO SCATTERED LIGHTNING STORMS WITH HEAVY RAIN. A FEW STRONG STORMS CONTAINING HAIL...WIND GUSTS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE. STORM MOTION WILL BE TOWARD THE SOUTH OR SOUTHEAST AT 10 TO 15 MPH. .FLOOD IMPACT... SLOW MOVING STORMS WILL BE CAPABLE OF PRODUCING LOCALLY UP TO THREE INCHES OF RAIN IN AN HOUR OR TWO...CAUSING TEMPORARY FLOODING OF SOME ROADS AND INTERSECTIONS AS WELL AS LOW LYING AREAS. .RIP CURRENT IMPACT... OCEAN CONDITIONS ARE PRODUCING A MODERATE THREAT FOR RIP CURRENTS AT ATLANTIC COAST BEACHES. LOCAL AFFECTS MAY BE ENHANCED DURING TIMES OF OUTGOING TIDE. CHECK WITH BEACH PATROL FOR LOCAL CONDITIONS BEFORE ENTERING THE WATER AND NEVER SWIM ALONE. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED LIGHTNING STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AROUND 35 KNOTS. STORM MOTION WILL BE TOWARD THE SOUTH OR SOUTHEAST AT 10 TO 15 MPH. BOATERS ON INLAND LAKES SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS. .WATERSPOUT IMPACT... THE THREAT FOR WATERSPOUTS OVER THE NEARSHORE ATLANTIC AND INTRACOASTAL WATERS WILL DECREASE BY EARLY AFTERNOON AS THE EAST COAST SEA BREEZE DEVELOPS. THE THREAT WILL LINGER FOR THE LARGER INLAND LAKES MUCH OF THE AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A LOW TO MODERATE THREAT FOR RIP CURRENTS WILL LIKELY EXIST AT THE BEACHES EARLY THIS WEEK. AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN IN THE FORECAST DURING THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. KELLY/PENDERGRAST
In the hours before
Special weather statement, May 19, 3:09 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
309 PM EDT SUN MAY 19 2013
FLZ045-053-192000-
ORANGE-OSCEOLA-
309 PM EDT SUN MAY 19 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AND SMALL HAIL OVER WESTERN ORANGE COUNTY...NORTHWESTERN OSCEOLA
COUNTY...
* UNTIL 400 PM EDT.
AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING STORMS ALONG THE EAST COAST SEA BREEZE CAPABLE OF
PRODUCING STRONG WINDS AND SMALL HAIL FROM ORLANDO TO OVER BUENA
VENTURA LAKES TO KISSIMMEE...MOVING SOUTHEAST AT 10 MPH.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS...CAPSIZE SMALL BOATS OR CAUSE POWER
OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS ON INLAND LAKES SHOULD BE AWARE THAT STRONG WIND GUSTS
SOMETIMES OCCUR WELL AWAY FROM THE HEAVY RAIN AND LIGHTNING
ASSOCIATED WITH STORMS.
LAT...LON 2859 8157 2860 8136 2821 8119 2800 8132
2799 8142 2805 8147 2806 8144 2802 8138
2806 8137 2808 8135 2808 8145 2814 8146
2814 8153 2820 8153 2825 8156 2826 8159
TIME...MOT...LOC 1906Z 323DEG 9KT 2835 8134
KELLYSpecial weather statement, May 19, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
321 PM EDT SUN MAY 19 2013
FLZ041-141-192000-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-
321 PM EDT SUN MAY 19 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AND SMALL HAIL OVER NORTHERN AND WESTERN VOLUSIA COUNTY...
* UNTIL 400 PM EDT.
AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORMS DEVELOPING ALONG THE EAST COAST SEA BREEZE CAPABLE OF
PRODUCING STRONG WINDS AND SMALL HAIL OVER DELEON SPRINGS...MOVING
SOUTH SOUTHEAST AT 10 MPH.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS...CAPSIZE SMALL BOATS OR CAUSE POWER
OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS ON INLAND LAKES SHOULD BE AWARE THAT STRONG WIND GUSTS
SOMETIMES OCCUR WELL AWAY FROM THE HEAVY RAIN AND LIGHTNING
ASSOCIATED WITH STORMS.
LAT...LON 2940 8142 2927 8141 2927 8123 2898 8114
2892 8135 2895 8135 2896 8137 2898 8135
2906 8145 2916 8148 2938 8147 2938 8145
2940 8143
TIME...MOT...LOC 1919Z 346DEG 8KT 2916 8134
KELLYThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 2:45 AM EDT | Special Weather Statement | MLB | Lake | 45 min |
| May 19, 4:18 AM EDT | Areal Flood Advisory | MLB | Volusia | 87 min |
| May 19, 5:50 AM EDT | Areal Flood Advisory | MLB | Volusia | 115 min |
| May 19, 12:03 PM EDT | Areal Flood Advisory | MLB | Brevard | 87 min |
| May 19, 3:09 PM EDT | Special Weather Statement | MLB | Orange | 51 min |
| May 19, 3:41 PM EDT | Areal Flood Advisory | MLB | Orange, Osceola, Seminole | 79 min |
| May 19, 4:38 PM EDT | Special Weather Statement | MLB | Lake | 37 min |
| May 19, 4:59 PM EDT | Areal Flood Advisory | MLB | Lake, Orange | 2 hr |
| May 19, 5:18 PM EDT | Special Weather Statement | MLB | Lake | 42 min |
| May 19, 5:35 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 25 min |
Nearby
Special Weather Statements in Florida, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.